Kentucky, 2007Flood in Kentucky, January 21 to 25, 2007
January 21 to 25, 2007 · NWS PAH · 1 event in 1 county or zone
A heavy rainfall event drove the Green River above flood stage for the third time this month. Rainfall amounts over a four-day period averaged from 2 to 3 inches in the river basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heavy rainfall event drove the Green River above flood stage for the third time this month. Rainfall amounts over a four-day period averaged from 2 to 3 inches in the river basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 21, 2:15 AM CST, 9 hours 45 minutes earlier.
Area forecast discussion, Jan 21, 2:15 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 AM CST SUN JAN 21 2007
.DISCUSSION...
06Z-08Z SURFACE ANALYSES SHOWS PCPN IN NRN 1/2 FA WET
BULBING/CHANGED OVER TO SNOW ACROSS I-64 CORRIDOR IN SOUTHEAST
IL...WITH MIX OF PL/FZRA RUNNING FROM NR CIR-MDH/MWA-CUL. THIS
LINE WAS TRANSLATING SOUTH AND EAST FROM EARLY EVENING...SO
ANTICIPATE ADVISORY AREA GOOD TO HOLD AS IS. SPOTTERS REPORTING
PCPN RATES LIKEWISE IN LINE W/GOING FORECAST SO WL HOLD ACCUMS
SAME AS WELL.
BEYOND 1ST PERIOD...SOUNDINGS AND TIME HEIGHT CROSS SECTIONS SHOW
LINGERING HIGH RH IN SUB 800MB LAYER...SO KEPT GOING MENTION OF
FLURRIES OR DZ/FZDZ TONIGHT. BEYOND THAT WE ELIMINATED MENTION AS
SOUNDINGS SHOW MOISTURE IN LOW LEVELS MARGINALIZING (THOUGH KEPT
CLOUDS IN ANOTHER 12 HRS). NEXT CHC PCPN THEN BECOMES MID WEEK
WITH CLIPPER LIKE SYSTEM PASSAGE...THIS RUN GFS BEING WARMER
THROWING PCPN TYPE INTO QUESTION WITH HIGHS AROUND 40...BUT SHOULD
BE LIGHT/NON SIGNIFICANT EVENT EITHER WAY. MODERATING TREND OF GFS
APPLICABLE TO ARCTIC PLUNGE THEREAFTER AS WELL...SO NUDGED TEMPS
UP A LITTLE FROM INHERITED BUT NOT AS MUCH AS NEW MEX MOS...WHICH
RAN 10+ WARMER. DRY WX SHOULD FINISH OUT THE FORECAST SO
LTL/NO CHANGES NEEDED...ALTHOUGH IT WAS LIKEWISE NOTED THE
GUIDANCE COMES IN WARMER THIS RUN.
GFS HAS BEEN SUPERIOR LAST 12 HOURS SO WE LEANED TO ITS OVERALL
SYNOPTIC SOLUTION. NEAR TERM TEMPS RUNNING AOB MOS SO APPLICABLE
TWEEKS APPLIED THERE...OTHERWISE GFS MAV MOS GENERALLY ACCEPTED
BEYOND 12 HOURS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR DAVIESS-
HENDERSON-MCLEAN-UNION KY-WEBSTER.
MO...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR
BOLLINGER-CAPE GIRARDEAU-CARTER-PERRY MO-RIPLEY-WAYNE MO.
IL...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
PERRY IL-POPE-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-
WILLIAMSON.
IN...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR GIBSON-
PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Jan 21, 7:18 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
718 AM CST SUN JAN 21 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
718 AM CST SUN JAN 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
MINOR TO MODERATE FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO
THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FLOODING WILL GRADUALLY SUBSIDE ON AREA RIVERS. REFER TO THE
LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, Muhlenberg
- When
- January 21, 12:00 PM CST to January 25, 10:00 PM CST
- Where
- Muhlenberg County, Paradise
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 37.270, -86.980
At the Paradise power plant, where flood stage is 380 feet, the Green River crested at 381.77 feet on the 23rd. This resulted in minor flooding of bottomland fields and woodlands.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Jersey, January 21 to 22, 20071 death · 12 events
- Winter Weather in Delaware, January 21 to 22, 200719 injured · 4 events
- Cold in Arizona, January 21 to 22, 2007$50,000 · 1 event
- Winter Weather in Wisconsin, January 21, 200720 events
- Winter Weather in North Carolina, January 21, 200719 events
- Ice Storm in Virginia, January 21 to 22, 200718 events
- Winter Weather in Virginia, January 21 to 22, 200714 events
- Winter Weather in Virginia, January 21, 200714 events
- Winter Weather in North Carolina, January 21, 200710 events
- Winter Weather in West Virginia, January 21 to 22, 20077 events
- Winter Weather in Indiana, January 21, 20076 events
- Winter Weather in Minnesota, January 21, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7489.